Do I have an eating disorder?Thu, Feb 5th 2009
I am 19 years old and my height is 5 feet 2 inches. I have always been very happy with my weight and have never really tried to lose any. Six months ago I weighed 103.4 lbs. I then suddenly lost my appetite and lost 15.4 lbs in just one and a half months.I got my blood tests as well as ultra sound done but nothing came up. Since then, I do not like to eat much. Half a bag of chips a day and some iced tea is usually enough to satisfy me. The thought of food usually makes me feel sick and I now realize that I like the burning sensation I get from an empty stomach. Everyone I know thinks I'm trying to lose weight but I know I really don't want or need to. I wish I could want to eat food but it just doesn't happen. I have also been getting weird blackouts for the past two years but they occur more than ever now. Whenever I stand up or sit up, everything goes black and I feel like I'm about to fall, then everything comes back into focus. The Doctor said that I had a slightly low blood pressure. I was wondering if I am anorectic and if the blackouts have anything to do with it.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.